Alert archive / Wisconsin / Flash Flood Warnings in 2024
Flash Flood Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 14, 2024, 2:27 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2024, 2:27 AM CDT (07:27 UTC)
- Expired
- Jul 14, 2024, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 84 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:50 AM CDT | FLASH FLOOD | 6 E Arcadia, WI | Flooding occurring along hwy 95 between Arcadia and Blair. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2743 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.7
The text
As transmitted.
965
WGUS53 KARX 140727
FFWARX
WIC011-121-141115-
/O.NEW.KARX.FF.W.0012.240714T0727Z-240714T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
227 AM CDT Sun Jul 14 2024
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Buffalo County in west central Wisconsin...
Northern Trempealeau County in west central Wisconsin...
* Until 615 AM CDT.
* At 227 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Arcadia, Mondovi, Whitehall, Alma, Osseo, Blair, Independence,
Strum, Modena, Eleva, Gilmanton, Pigeon Falls, Nelson, Maxville,
Montana, Chimney Rock, Lookout, The Borst Valley Area, Walek Knob
and Mondovi Airfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4443 9208 4451 9204 4457 9204 4460 9200
4460 9117 4425 9117 4425 9153
FLASH FLOOD...RADAR INDICATED
$$
JAR2 follow-up statements
205
WGUS73 KARX 140957
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
457 AM CDT Sun Jul 14 2024
WIC011-121-141115-
/O.CON.KARX.FF.W.0012.000000T0000Z-240714T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buffalo WI-Trempealeau WI-
457 AM CDT Sun Jul 14 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT THIS
MORNING FOR BUFFALO AND NORTHERN TREMPEALEAU COUNTIES...
At 457 AM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported flooding along highway 95
between Arcadia and Blair.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Arcadia, Mondovi, Whitehall, Alma, Osseo, Blair, Independence,
Strum, Modena, Eleva, Gilmanton, Pigeon Falls, Nelson, Maxville,
Montana, Chimney Rock, Lookout, The Borst Valley Area, Walek Knob
and Mondovi Airfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4443 9208 4451 9204 4457 9204 4460 9200
4460 9117 4425 9117 4425 9153
FLASH FLOOD...OBSERVED
$$
JAM799
WGUS73 KARX 141106
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
606 AM CDT Sun Jul 14 2024
WIC011-121-141116-
/O.EXP.KARX.FF.W.0012.000000T0000Z-240714T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buffalo WI-Trempealeau WI-
606 AM CDT Sun Jul 14 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT THIS MORNING FOR
BUFFALO AND NORTHERN TREMPEALEAU COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4443 9208 4451 9204 4457 9204 4460 9200
4460 9117 4425 9117 4425 9153
$$
JAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 11:28 PM CDT, 2 hours 59 minutes earlier. Its key messages:
- Rounds of storms this afternoon through Monday night. Some storms will be strong to severe this afternoon through tonight with damaging wind gusts being the primary threat. Large hail and heavy rain are also possible. Isolated strong storms are possible Sunday with increasing probabilities for strong to severe storms on Monday.
- Hot and humid conditions continue this weekend with highs in the upper 80s and lower 90s. Widespread heat indices in the middle to upper 90s with some areas reaching 100 on Sunday.
- Cooler and drier conditions beginning Tuesday and into much of the upcoming week with high temperatures as low as the middle to upper 70s by the middle of the week.
Area forecast discussion, Jul 13, 11:28 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1128 PM CDT Sat Jul 13 2024 .KEY MESSAGES... - Rounds of storms this afternoon through Monday night. Some storms will be strong to severe this afternoon through tonight with damaging wind gusts being the primary threat. Large hail and heavy rain are also possible. Isolated strong storms are possible Sunday with increasing probabilities for strong to severe storms on Monday. - Hot and humid conditions continue this weekend with highs in the upper 80s and lower 90s. Widespread heat indices in the middle to upper 90s with some areas reaching 100 on Sunday. - Cooler and drier conditions beginning Tuesday and into much of the upcoming week with high temperatures as low as the middle to upper 70s by the middle of the week. && .DISCUSSION... Issued at 253 PM CDT Sat Jul 13 2024 Storms, Some Severe This Afternoon Through Tonight: As we continue through the afternoon and evening, a messy interplay of subtle mesoscale thermodynamic features and lifting mechanisms will need to be monitored closely. While the overall conceptual model for today remains vaguely similar with the thermal ridge trying to build in leading to a developing cap. The wrinkle being thrown into this is the convective system throughout the morning and afternoon that pushed through northern portions of the region earlier this morning which leaves some questions for how much instability has been worked over and if any outflow propagation could mitigate the capping we could see later this afternoon and evening leading to some different potential scenarios. With the convection spreading through portions of north-central WI and initiating across portions of MN, observing a fairly worked over atmosphere in these areas leading to relatively limited instability. This in combination with the increasing 700mb temperatures further southwest will setup a fairly sharp MUCAPE gradient later this evening shown in the 13.15z RAP. With this in place, some of the CAMs would suggest a cluster of storms to be able to develop with a very weak nose of 850mb moisture transport (the 13.12z HRRR and ARW are good examples of this). With roughly 25-40 kts of bulk shear and fairly robust MLCAPE (2000-4000 J/kg) present in the 13.15z RAP, would think in this scenario that storm mode would take on a multi-cell, perhaps supercellular configuration as it progresses through with mainly a damaging wind and large hail threat. Would not be able to completely rule out an isolated tornado with some low-level curvature in the KRST 13.17z RAP sounding if this scenario unfolds. The 13.12z ARW family really likes to portray this scenario as well with little development of an MCS later tonight with the shortwave passage, likely due to convective contamination upstream. Not ruling out that the previously forecasted MCS would still manifest in this scenario. However, with downstream convection messing with overall thermodynamics, would have serious implications for this overnight MCS potential as it would have minimal instability to work with. Either way, will need watch this convection over MN closely over the next few hours as the CAMs all disagree with how to handle it. Another possibility, is more development of the thermal ridge leading to the previously mentioned capping inversion further through the local area, similar to previous forecast iterations. Looking at 700mb temps in the 07.12z HREF would suggest keeping the 10-12 C temps southwest of the I-94 corridor. This can be shown with the current probabilities for 10 C temps or greater along the I-90 corridor of 40 to 70%. Additionally, will need to watch how much instability manages to entrain itself across this region with fairly substantial contamination has occurred from ongoing convection across northern WI. Assuming that enough instability is present, damaging wind gusts would be the primary threat with an organized MCS pushing through roughly the I-94 corridor tonight with lower confidence in it organizing further southwest. The degree to which the cap builds in would determine the southwestern extent of this MCS overnight. Widespread rainfall amounts of 0.5 to 1" would be expected with this MCS with locally as high as 2-3" possible per the 13.12z HREF ensemble max for QPF through Sunday morning. However, with the progressive nature of these storms would expect any flooding concerns to be very isolated. The key takeaways from all of this would be that much of how the cap and convection early in day affected it will determine how convection will manifest later this evening and into the overnight. Two scenarios are present with an MCS overnight within the vicinity of the I-94 corridor being one possibility. However, uncertainty remains in exactly how far northeast the cap develops through the evening and overnight and if instability has been mitigated due to earlier convection. Additionally, will need to be vigilant for a secondary scenario with severe storms this evening if any outflow boundaries from ongoing convection in central MN can manifest anything. Damaging wind gusts will be a threat with both scenarios but large hail cannot be ruled out with any quasi-discrete convection when also considering mid-level lapse rates of around 7C/km. Additional Storms, A Few Strong to Severe into Monday: Sunday continues to trend more on the conditional side for any severe weather with the aforementioned cap firmly in place during the morning. With the lack of any shortwave energy, the main forcing mechanism for any convection during the day on Sunday would be residual outflow boundaries from prior convection overnight Saturday. While the cap does try to erode towards peak heating, would say that you are less likely to have any residual outflow boundary later into the day with the MCV associated with tonight's convection well south and east. Overall would anticipate with the stronger cap earlier in the day and lack of forcing later into the day would enable a drier trend but will hold onto some precipitation chances (15-30% chance) when considering how much instability will be present (4000-5000 J/kg of MLCAPE in the 13.15z RAP), not much would be needed to initiate convection. Further potential for strong to severe storms are possible Monday and Monday night as additional pieces of weak shortwave energy push through the region during the afternoon/evening hours dragging a surface cold front along with it. Instability ahead of the boundary looks fairly solid with MLCAPE values of 3000-4000 J/kg and more robust shear profiles relative to this weekend in the 13.12z NAM which would be fairly favorable for more organized severe storms along this boundary. With the cap still a question as shown earlier in the day in the 13.12z NAM but does try to erode by mid-day. Consequently, the SPC has a Slight Risk (Threat level 2 of 5) for their day 3 outlook to address this potential. Heat Continues Through Monday: With the aforementioned warmer air aloft building overnight and into Sunday, zonal to northwesterly flow aloft coupled with south/southwesterly surface flow will allow temperatures to trend above normal for the weekend and Monday. Sunday likely will trend warmer than today with 13.13z NBM having a 25th to 75th percentile spread for highs at La Crosse of 90 to 94 degrees. With southerly flow helping aid dewpoints in the lower to middle 70s on Sunday, pretty good consensus that heat indices will near 100 degrees for some locations for Sunday. Could still see some storms on Sunday with any residual outflow boundaries that may be present so still some potential for temperatures to remain cooler if storms develop, but overall would expect temperatures to trend warmer in either case. Saturday and Monday will likely trend warmer as well however, with convection around probably will trend slightly cooler but still above normal with heat indices in the 90s for most. Drier, Cooler by Tuesday Through The End of the Week: As we head into Tuesday, northerly flow will help aid in cooler air to be advected into our region behind a cold front that progresses through our region aided by a shortwave late Monday. Consequently, t he 13.00z grand ensemble (GEFS/EC ensemble/Canadian ensemble) generally trend temperatures below normal, having an inter-quartile range of 72 to 77 degrees for highs on Wednesday at La Crosse with similar degree of confidence throughout the rest of the week. Additionally, as a surface high pressure pushes into the region mid- week shown in the 13.12z GFS/EC/NAM, would expect minimal precipitation chances from Wednesday through Friday. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1128 PM CDT Sat Jul 13 2024 The forecast through the overnight hours continues to be a challenge as there remains some potential for another line of storms to move through, with storms developing across central MN already. There is quite a bit of variability among short term model guidance on how exactly this evolves (timing/location) through the night. With model guidance showing better consensus on the potential for storms impacting KLSE, have included thunder in a tempo group for a time late overnight. With lower confidence in the western extent of storms have opted for a VCSH at KRST for now. Will continue to monitor storm development and expect there could be near to short term updates needed. Outside of any storms south winds look to remain light and eventually turn more northwest into the day on Sunday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Naylor AVIATION...EMS
Hazardous weather outlook, Jul 13, 3:52 AM CDT, 22 hours 35 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 352 AM CDT Sat Jul 13 2024 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141300- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 352 AM CDT Sat Jul 13 2024 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe storms are possible, especially this afternoon and tonight. Damaging winds and locally heavy rainfall are the primary hazards, but large hail is also possible. Afternoon heat indices of 90 to 100 are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic storm chances continue Sunday through Monday, with the higher chances on Monday. Storms could become strong to severe. Afternoon heat indices of 90 to 100 are expected. .SPOTTER INFORMATION STATEMENT... Some spotter groups may be requested at some point this weekend through Monday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jul 13, 9:30 PM CDT, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
930 PM CDT Sat Jul 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Dmg Onalaska 43.89N 91.22W
07/13/2024 La Crosse WI Amateur Radio
Numerous trees and power lines down around
town.
0728 PM Rain Mantorville 44.07N 92.76W
07/13/2024 M2.76 Inch Dodge MN Public
0912 PM Rain 3 S Lemonweir 43.75N 90.00W
07/13/2024 M0.60 Inch Juneau WI Emergency Mngr
0920 PM Tstm Wnd Gst 3 N Prairie Du Chien 43.09N 91.14W
07/13/2024 M67 MPH Crawford WI Trained Spotter
&&Local storm report, Jul 13, 9:56 PM CDT, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
956 PM CDT Sat Jul 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Hail 1 W Minnesota City 44.09N 91.77W
07/13/2024 M2.00 Inch Winona MN Public
0616 PM Tstm Wnd Dmg Hillsboro 43.65N 90.34W
07/13/2024 Vernon WI Emergency Mngr
Trees and power lines down in Hillsboro.
0637 PM Tstm Wnd Dmg 4 S Rochester 43.95N 92.49W
07/13/2024 Olmsted MN Broadcast Media
Several large limbs down, including on a
house.
&&Local storm report, Jul 13, 9:57 PM CDT, 4 hours 30 minutes before
Preliminary Local Storm Report...Summary
National Weather Service La Crosse WI
957 PM CDT Sat Jul 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail Gilmanton 44.47N 91.68W
07/13/2024 M1.00 Inch Buffalo WI Public
0500 PM Hail Pickwick 43.98N 91.60W
07/13/2024 E1.00 Inch Winona MN County Official
0505 PM Hail Trempealeau 44.01N 91.44W
07/13/2024 E0.75 Inch Trempealeau WI Public
Report from mPING: Dime (0.75 in.).
0505 PM Hail Trempealeau 44.01N 91.44W
07/13/2024 M1.00 Inch Trempealeau WI Public
Public report via Facebook photo.
0505 PM Hail Trempealeau 44.00N 91.44W
07/13/2024 E1.00 Inch Trempealeau WI Public
0506 PM Hail Trempealeau 44.01N 91.44W
07/13/2024 E1.00 Inch Trempealeau WI Public
Report from mPING: Quarter (1.00 in.).
0508 PM Hail 6 N Nodine 44.00N 91.46W
07/13/2024 E1.75 Inch Winona MN County Official
0512 PM Hail Trempealeau 44.01N 91.44W
07/13/2024 E1.50 Inch Trempealeau WI Public
0515 PM Hail Holmen 43.96N 91.26W
07/13/2024 E1.00 Inch La Crosse WI Public
0522 PM Hail 3 NE New Amsterdam 44.02N 91.30W
07/13/2024 M0.75 Inch La Crosse WI Public
Report from mPING: Dime (0.75 in.).
0535 PM Hail Minnesota City 44.09N 91.75W
07/13/2024 E1.25 Inch Winona MN Public
Relayed via County Official.
0547 PM Hail 1 W Minnesota City 44.09N 91.77W
07/13/2024 M2.00 Inch Winona MN Public
0547 PM Hail 1 SE Rollingstone 44.10N 91.81W
07/13/2024 M2.00 Inch Winona MN County Official
0625 PM Hail 1 NE Kasson 44.04N 92.74W
07/13/2024 M0.75 Inch Dodge MN Public
Report from mPING: Dime (0.75 in.).
0640 PM Hail Pickwick 43.98N 91.49W
07/13/2024 E0.70 Inch Winona MN County Official
0645 PM Hail 5 E Pickwick 43.98N 91.50W
07/13/2024 E1.75 Inch Winona MN County Official
0650 PM Hail Trempealeau 44.01N 91.44W
07/13/2024 M1.00 Inch Trempealeau WI Public
0650 PM Hail 5 NNW Nodine 43.97N 91.49W
07/13/2024 E1.50 Inch Winona MN County Official
0537 PM Non-Tstm Wnd Gst 2 NNE French Island 43.88N 91.25W
07/13/2024 M63 MPH La Crosse WI ASOS
ASOS station KLSE La Crosse Regional
Airport.
0340 PM Tstm Wnd Dmg 3 SSW Mondovi 44.54N 91.70W
07/13/2024 Buffalo WI Public
Several trees down between Gilmanton and
Mondovi.
0359 PM Tstm Wnd Dmg 2 E Independence 44.36N 91.37W
07/13/2024 Trempealeau WI Emergency Mngr
Trees and power lines down across central
Trempealeau County, mainly Independence and
Whitehall areas.
0426 PM Tstm Wnd Dmg Hixton 44.38N 91.01W
07/13/2024 Jackson WI Law Enforcement
Power lines and trees down in Hixton area.
0435 PM Tstm Wnd Dmg 4 NE Disco 44.30N 90.94W
07/13/2024 Jackson WI NWS Employee
12 inch diameter tree uprooted.
0526 PM Tstm Wnd Dmg 1 SE Holmen 43.95N 91.24W
07/13/2024 La Crosse WI Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0538 PM Tstm Wnd Dmg Onalaska 43.89N 91.22W
07/13/2024 La Crosse WI Amateur Radio
Numerous trees and power lines down around
town.
0550 PM Tstm Wnd Dmg 4 NE Wilton 43.86N 90.47W
07/13/2024 Monroe WI Public
Branches and power lines down.
0616 PM Tstm Wnd Dmg Hillsboro 43.65N 90.34W
07/13/2024 Vernon WI Emergency Mngr
Trees and power lines down in Hillsboro.
0629 PM Tstm Wnd Dmg 1 WNW Dodge Center 44.03N 92.86W
07/13/2024 Dodge MN County Official
Downed power poles.
0634 PM Tstm Wnd Dmg Onalaska 43.89N 91.22W
07/13/2024 La Crosse WI Public
Downed trees, power outages. Public report
via Twitter.
0637 PM Tstm Wnd Dmg 4 S Rochester 43.95N 92.49W
07/13/2024 Olmsted MN Broadcast Media
Several large limbs down, including on a
house.
0640 PM Tstm Wnd Dmg 1 NE Rockton 43.66N 90.59W
07/13/2024 Vernon WI Public
Large tree branches down.
0725 PM Tstm Wnd Dmg 2 SSW Fountain 43.72N 92.14W
07/13/2024 Fillmore MN Public
Downed trees and power poles.
0310 PM Tstm Wnd Gst Kellogg 44.31N 92.00W
07/13/2024 M58 MPH Wabasha MN Mesonet
Observation at station MN069.
0553 PM Tstm Wnd Gst 2 NNE French Island 43.88N 91.25W
07/13/2024 M66 MPH La Crosse WI ASOS
ASOS station KLSE La Crosse Regional
Airport.
0615 PM Tstm Wnd Gst 2 ESE Dodge Center 44.02N 92.82W
07/13/2024 M46 MPH Dodge MN AWOS
AWOS station KTOB Dodge Center Airport.
0645 PM Tstm Wnd Gst 3 NNW Stewartville 43.90N 92.50W
07/13/2024 M64 MPH Olmsted MN ASOS
ASOS station KRST Rochester International
Airport.
0651 PM Tstm Wnd Gst 3 NNW Stewartville 43.90N 92.50W
07/13/2024 M81 MPH Olmsted MN ASOS
ASOS station KRST Rochester International
Airport.
0700 PM Tstm Wnd Gst 5 WSW Cummingsville 43.84N 92.35W
07/13/2024 M74 MPH Fillmore MN Trained Spotter
0920 PM Tstm Wnd Gst 3 N Prairie Du Chien 43.09N 91.14W
07/13/2024 M67 MPH Crawford WI Trained Spotter
&&Local storm report, Jul 13, 10:15 PM CDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1015 PM CDT Sat Jul 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Tstm Wnd Dmg Onalaska 43.89N 91.22W
07/13/2024 La Crosse WI Public
Corrects time from previous tstm wnd dmg
report from Onalaska. Downed trees, power
outages. Public report via Twitter.
0439 PM Tstm Wnd Dmg 2 N Black River Falls 44.33N 90.85W
07/13/2024 Jackson WI Public
Several trees snapped and uprooted.
&&Special weather statement, Jul 14, 1:40 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service La Crosse WI
140 AM CDT Sun Jul 14 2024
WIZ032>034-140745-
Buffalo WI-Jackson WI-Trempealeau WI-
140 AM CDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT BUFFALO...NORTHWESTERN JACKSON
AND TREMPEALEAU COUNTIES THROUGH 245 AM CDT...
At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Modena, or 9 miles west of Mondovi, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Arcadia, Mondovi, Whitehall, Alma, Osseo, Blair, Independence, Strum,
Modena, Price, York, Eleva, Northfield, Levis, Waumandee, Gilmanton,
Pigeon Falls, Montana, Chimney Rock, and Cream.
This includes Interstate 94 between mile markers 88 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Wisconsin.
&&
LAT...LON 4460 9192 4459 9093 4412 9137 4440 9199
TIME...MOT...LOC 0639Z 300DEG 28KT 4453 9185
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EMSSpecial weather statement, Jul 14, 2:11 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
211 AM CDT Sun Jul 14 2024
MNZ079-WIZ032-140745-
Wabasha MN-Buffalo WI-
211 AM CDT Sun Jul 14 2024
...STRONG THUNDERSTORMS WILL IMPACT WABASHA AND NORTHERN BUFFALO
COUNTIES THROUGH 245 AM CDT...
At 211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Menomonie to near Plum
City to near Goodhue. Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Wabasha around 230 AM CDT.
Mondovi, Alma, Kellogg, and Modena around 235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Minnesota...and west central Wisconsin.
&&
LAT...LON 4437 9255 4437 9243 4445 9243 4445 9224
4441 9208 4456 9204 4460 9200 4459 9153
4433 9185 4416 9219 4432 9255
TIME...MOT...LOC 0711Z 300DEG 41KT 4483 9202 4460 9222 4444 9252
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JARThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:04 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 26 min |
| Jul 13, 7:15 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 16 min |
| Jul 13, 8:49 PM CDT | Special Weather Statement | ARX | Crawford, Grant | 71 min |
| Jul 13, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 47 min |
| Jul 14, 1:40 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 65 min |
| Jul 14, 2:32 AM CDT | Severe Thunderstorm Warning | ARX | Monroe, Vernon | 43 min |
| Jul 14, 2:40 AM CDT | Special Weather Statement | ARX | La Crosse | 50 min |
| Jul 14, 2:55 AM CDT | Special Weather Statement | ARX | La Crosse, Monroe, Vernon | 65 min |
| Jul 14, 3:41 AM CDT | Special Weather Statement | ARX | Richland, Vernon | 49 min |
| Jul 14, 3:50 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 55 min |
| Jul 14, 3:55 AM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Richland, Vernon | 35 min |
| Jul 14, 3:58 AM CDT | Flash Flood Warning | ARX | Monroe | 4 hr |
| Jul 14, 4:05 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 40 min |
| Jul 14, 4:18 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 28 min |
| Jul 14, 5:54 AM CDT | River Flood Warning | ARX | Monroe, Vernon | 20 hr |
| Jul 14, 7:02 AM CDT | River Flood Watch | ARX | Vernon | 3 days |
| Jul 14, 7:02 AM CDT | River Flood Watch | ARX | Crawford | 4 days |
| Jul 14, 7:02 AM CDT | River Flood Warning | ARX | Richland, Vernon | 37 hr |
| Jul 14, 7:02 AM CDT | River Flood Warning | ARX | Richland, Vernon | 3 days |
| Jul 14, 7:06 AM CDT | River Flood Watch | ARX | Buffalo, Trempealeau | 37 hr |
| Jul 14, 7:06 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 46 hr |
| Jul 14, 7:38 AM CDT | Areal Flood Warning | ARX | Monroe | 4 hr |
| Jul 14, 8:34 AM CDT | Areal Flood Warning | ARX | Trempealeau | 3 hr |
| Jul 14, 2:46 PM CDT | Areal Flood Warning | ARX | Juneau | 7 hr |
| Jul 14, 3:20 PM CDT | River Flood Watch | ARX | Crawford | 65 hr |
| Jul 14, 5:07 PM CDT | Special Weather Statement | ARX | Richland | 53 min |
| Jul 14, 5:58 PM CDT | Special Weather Statement | ARX | Grant | 32 min |
| Jul 14, 6:17 PM CDT | Special Weather Statement | ARX | Grant | 103 min |
| Jul 14, 6:23 PM CDT | Special Weather Statement | ARX | Crawford | 37 min |
| Jul 14, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 35 min |
Nearby
Flash Flood Warnings in Wisconsin, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.